Aa
A
A
A
Close
Pain Management Community
9.73k Members
Avatar universal

about the tablet gabapentin

iv been on gabapentin for 5 days for pain im been sick 4 to 5 times aday feeling really emosinal and feeling really bad is this side affects normal sammy
7 Responses
356518 tn?1322267242
I am sorry your not feeling well. Medications react differently on different people. You may need to change medications. I suggest you call your doctor in the morning and tell him/her what is going on and ask for a different medication.
I tried neurontin years ago and it made me emotional and just generally feel unwell. I could not tolerate the medication and you may not be able to either.
Call and speak with your doctor first thing tomorrow.
Let us know how your doing:)


Here are the side effects......

In these studies, the most common side effects of gabapentin included:

Dizziness -- in up to 28 percent of people
Drowsiness -- up to 21.4 percent
Coordination problems -- up to 12.5 percent
Infections -- up to 10.9 percent
Fever -- up to 10.1 percent
Nausea or vomiting -- up to 8.4 percent
Swelling or fluid retention in the legs, feet, arms, or hands -- up to 8.3 percent
Unusual eye movements -- up to 8.3 percent.

Other common gabapentin side effects, occurring in 1 to 7 percent of people, included:

Shakiness (tremor)
Double vision or blurred vision
Weakness or fatigue
Diarrhea or constipation
Dry mouth (see Neurontin and Dry Mouth)
Increased appetite or weight gain (see Neurontin and Weight Gain)
Bronchitis
Accidental injury
Sore throat
Hyperactivity (in children)
Changes in thinking (such as difficulty concentrating)
Nervousness
Speech problems
Memory loss (amnesia)
Indigestion or heartburn
Gas
Back pain
Problems walking
Twitching
High blood sugar (hyperglycemia)
Conjunctivitis ("pink eye")
Ear infection
Flushing or hot flashes.
1187071 tn?1279373298
Sorry you are feeling sick. When I first started taking them I didn't feel sick, I just felt "off" like I was high and confused. That feeling thank goodness is gone now when I take them I can't even tell I have taken them. I would call your dr and let him/her how your feeling sick and ask if you should keep taking them or change to another pill. Sometimes if you just keep taking the pills the side effects will go away. Hope you feel better.
Jamie
547368 tn?1440545385
I am sorry that you apparently are not tolerating the Gabapentin (Neurontin). Sandee has copied and pasted the list of possible side effects for you. Please contact your physician and inform him of how you are feeling.  

Jamie is correct. It can take time for our systems to adjust to any medication. My mother had similar symptoms the first week she was on Gabapentin. However as Sandee said some ppl just cannot tolerate the medication.

Best of luck to you. Please let us know how you are doing. I will look forward to your updates.

Take Care
~Tuck~
Avatar universal
I started this drug last month.My question is did you start at the full dose or buildup to the full dose  in 3 days? I am really anxious for it to work but still  waiting on a miracle.I too have some side effects but nothing bad enough to quit.This does work better than Lyrica.
655875 tn?1295698707
I tried gabapenten and only took it for two days.  I had quite the reaction with it.  I had the hot flashes and I developed a raised rash on my face.  The side effects lasted for two days after I stopped the medicine.  I called the doctor and she said to stop taking it.  
Avatar universal
I am using both gabapentin and pregabalin. Pregabalin gave me some fairly major side effects, some fading within a few doses, others lingering for weeks and a few for the first year! The fatigue and word forgetfulness were the longest lasting side effects, but given the impact of pain at the time, I chose to stick it out for quite a while. Weight gain was another concern. I've quit and resumed it several times, and my body handles it fine now - I will add that to get a reasonable amount of pain relief I needed to go to 600mg/day, and after a lot of fooling around found that 300mg in the morning is essential, followed by 300mg later in the day. If you are youngish and have excellent kidney function these drugs can clear the body pretty quickly; there is a wide variation in the normal population. The gabapentin is because 600mg is the maximum allowed dose of pregabalin (in Australia), and by taking gabapentin at night I can squeeze a few more hours of lower pain out of the day. Gabapentin's only real side effect has been a little queasiness.

Unless you have one of the severe reactions like rash - and that one is a major warning - giving either one of the two drugs a month or two is probably a good experiment. It may take some time to find a dose that matches what your body can handle, and how often you need to take it per day.
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches